Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 29, NWS Las Vegas, NV

September 13, 2007Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Sep 13, 2007, 12:05 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 12:05 PM PDT (19:05 UTC)
Expired
Sep 13, 2007, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4183 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 131905
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1205 PM PDT THU SEP 13 2007

...GUSTY SOUTH WINDS WILL BE BLOWING ACROSS THE MOJAVE
DESERT...DEATH VALLEY AND PORTIONS OF THE GREAT BASIN THIS
AFTERNOON AND EVENING...

.A RELATIVELY STRONG TROUGH OF LOW PRESSURE OFF THE COAST OF
CALIFORNIA IS ENHANCING WINDS ACROSS THE MUCH OF THE REGION. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WITH WIND GUSTS TO 45 MPH CAN BE
EXPECTED THIS AFTERNOON AND INTO THE EVENING. IN ADDITION TO THE
WIND...LOCAL AREAS OF BLOWING DUST AND SAND MAY PRODUCE REDUCED
VISIBILITY. 

CAZ522>524-NVZ014-017-140300-
/O.NEW.KVEF.WI.Y.0029.070913T1905Z-070914T0300Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1205 PM PDT THU SEP 13 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MOJAVE DESERT...DEATH VALLEY NATIONAL
PARK...CENTRAL AND SOUTHERN NYE COUNTY...AND WESTERN CLARK
COUNTY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH AND WIND GUSTS TO 45 MPH
ARE LIKELY THIS AFTERNOON AND INTO THE EARLY EVENING. THESE WINDS
MAY LIFT DUST AND SAND AND TEMPORARILY REDUCE VISIBILITIES.
MOTORISTS SHOULD USE EXTRA CAUTION AND BE ALERT TO QUICKLY
CHANGING CONDITIONS...PARTICULARLY THOSE ALONG INTERSTATE 15
ACROSS THE MOJAVE DESERT.

$$


SC
2 follow-up statements
000 
WWUS75 KVEF 132141
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT THU SEP 13 2007

.A RELATIVELY STRONG TROUGH OF LOW PRESSURE OFF THE COAST OF
CALIFORNIA IS ENHANCING WINDS ACROSS THE MUCH OF THE REGION. THE
TROUGH IS MOVING VERY SLOWLY TO THE EAST AND WILL MOVE INTO
NORTHERN CALIFORNIA DURING THE DAY ON FRIDAY. SUSTAINED WIND
SPEEDS OF 20 TO 30 MPH WITH WIND GUSTS TO 45 MPH CAN BE EXPECTED
THIS EVENING...THEN REDEVELOP BY MID MORNING ON FRIDAY. IN
ADDITION TO THE WIND...LOCAL AREAS OF BLOWING DUST AND SAND MAY
PRODUCE REDUCED VISIBILITY.

CAZ522>524-NVZ014-017-140545-
/O.NEW.KVEF.WI.Y.0030.070914T1700Z-070915T0300Z/
/O.CON.KVEF.WI.Y.0029.000000T0000Z-070914T0300Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
241 PM PDT THU SEP 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH AND WIND GUSTS TO 45 MPH
WILL PERSIST INTO THE EARLY EVENING. THESE WINDS WILL SUBSIDE
OVERNIGHT AND THEN RE-ESTABLISH THEMSELVES BY MID MORNING ON
FRIDAY. A FEW LOCATIONS THAT ARE MORE PRONE TO THE HIGHER
WINDS...SUCH AS THE INTERSTATE 15 CORRIDOR THROUGH BETWEEN BAKER
AND BARSTOW...FORT IRWIN AND THE NEVADA TEST SITE...MAY SEE
LOCALIZED GUSTS TO 55 MPH. THESE WINDS MAY LIFT DUST AND SAND AND
TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE EXTRA
CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

$$

AZZ036-CAZ520-525>527-NVZ015-016-020>022-140545-
/O.NEW.KVEF.WI.Y.0030.070914T1700Z-070915T0300Z/
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
241 PM PDT THU SEP 13 2007 /241 PM MST THU SEP 13 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT
/8 PM MST/ FRIDAY INCLUDING THE LAS VEGAS VALLEY...OWENS
VALLEY...MORONGO BASIN...LAKE MEAD RECREATION AREA AND LINCOLN COUNTY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM
PDT /8 PM MST/ FRIDAY. 

WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND CONTINUE
TO DURING THE MORNING. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH
AND WIND GUSTS TO 45 MPH SHOULD BE ANTICIPATED FROM LATE FRIDAY
MORNING THROUGH FRIDAY EVENING. THESE WINDS MAY LIFT DUST AND
SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE
EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

$$
000 
WWUS75 KVEF 140304
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 PM PDT THU SEP 13 2007

.A RELATIVELY STRONG TROUGH OF LOW PRESSURE OFF THE COAST OF
CALIFORNIA IS ENHANCING WINDS ACROSS THE MUCH OF THE REGION. THE
TROUGH IS MOVING VERY SLOWLY TO THE EAST AND WILL MOVE INTO
NORTHERN CALIFORNIA DURING THE DAY ON FRIDAY. SUSTAINED WIND
SPEEDS OF 20 TO 30 MPH WITH WIND GUSTS TO 45 MPH CAN BE EXPECTED
FRIDAY. IN ADDITION TO THE WIND...LOCAL AREAS OF BLOWING DUST AND
SAND MAY PRODUCE REDUCED VISIBILITY.

CAZ522>524-NVZ014-017-141115-
/O.EXP.KVEF.WI.Y.0029.000000T0000Z-070914T0300Z/
/O.CON.KVEF.WI.Y.0030.070914T1700Z-070915T0300Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
804 PM PDT THU SEP 13 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY HAS EXPIRED AT 8 PM PDT THIS EVENING.

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY.

WINDS HAVE SUBSIDED BUT WILL REDEVELOP BY MID MORNING ON FRIDAY
WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. A
FEW LOCATIONS THAT ARE MORE PRONE TO THE HIGHER WINDS...SUCH AS
THE INTERSTATE 15 CORRIDOR THROUGH BETWEEN BAKER AND
BARSTOW...FORT IRWIN AND THE NEVADA TEST SITE...MAY SEE LOCALIZED
GUSTS TO 55 MPH. THESE WINDS MAY LIFT DUST AND SAND AND
TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE EXTRA
CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

$$

AZZ036-CAZ520-525>527-NVZ015-016-020>022-141115-
/O.CON.KVEF.WI.Y.0030.070914T1700Z-070915T0300Z/
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
804 PM PDT THU SEP 13 2007 /804 PM MST THU SEP 13 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ FRIDAY. 

WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND CONTINUE
TO DURING THE MORNING. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH
AND WIND GUSTS TO 45 MPH SHOULD BE ANTICIPATED FROM LATE FRIDAY
MORNING THROUGH FRIDAY EVENING. THESE WINDS MAY LIFT DUST AND
SAND AND TEMPORARILY REDUCE VISIBILITIES. MOTORISTS SHOULD USE
EXTRA CAUTION AND BE ALERT TO RAPIDLY CHANGING CONDITIONS.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 13, 10:40 AM PDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 13, 10:40 AM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PDT THU SEP 13 2007

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO AN
AREA OF LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST TODAY
AND REMAINING THERE THROUGH THE WEEKEND. THIS WILL PRODUCE
INCREASING SOUTHWEST WINDS AND INTRODUCE A SLIGHT COOLING TREND
ACROSS THE FORECAST AREA THROUGH THE WEEKEND.
&&

.UPDATE...FORECAST LOOKS ON TRACK FOR TODAY. CONFIDENCE GAINING FOR
TOMORROWS FIRE WEATHER WATCH...MAY EXPAND THE COVERAGE INTO PORTIONS
OF CALIFORNIA. ALSO...A WIND ADVISORY MAY BE NEEDED FOR SAN
BERNARDINO COUNTY...CENTRAL NYE...AND LINCOLN COUNTY FOR TOMORROW.
ANTICIPATING A WEAK DOWNSLOPE WIND EVENT THIS AFTERNOON AND EARLY
EVENING ACROSS EASTERN SIERRA AND INTO THE OWENS VALLEY. EXPECT
WINDS TO REMAIN AT SUB ADVISORY LEVELS...GUSTS TO 50 MPH LIKELY
ABOVE 5000 FEET AND GUSTS INTO THE 30S IN THE OWENS VALLEY ITSELF.
THE BEST OPPORTUNITY FOR GUSTY WINDS APPEARS TO BE BETWEEN 3 PM AND
7 PM TODAY. WILL BE INCREASING POPS IN CLARK AND MOHAVE COUNTIES ON
SUNDAY AFTERNOON AS CONFIDENCE IN ANOTHER MOISTURE SURGE IS
INCREASING.

.PREV DISCUSSION...THE INFLUENCE OF THE EASTERN PACIFIC TROUGH
WAS BECOMING MORE APPARENT OVERNIGHT AS A SWATH OF HIGH CLOUDS
ENHANCED ACROSS THE NORTHERN HALF OF FORECAST AREA OVERNIGHT.
ALSO...WINDS SENSORS WERE RECORDING GUSTY CONDITIONS ACROSS THE
SPRING MOUNTAINS AND NEVADA TEST SITE COMPARED TO THOSE OBSERVED 24
HOURS AGO. ALTHOUGH SOME HIGH CLOUDS SHOULD REMAIN ACROSS THE THE
FORECAST AREA TODAY...THE GUSTY SOUTHWEST WINDS WILL BE THE MAIN
WEATHER STORY ALONG WITH A COOLING TREND GOING INTO THE WEEKEND. MOS
GUIDANCE IS NOW SHOWING 3-5 DEGREE DROP FOR MOST SITES FROM FRIDAY
TO SATURDAY. IT DOES NOT APPEAR WINDS WILL BE STRONG ENOUGH TO
SUPPORT WIND ADVISORY CRITERIA (SUSTAINED OVER 30 MPH WITH GUSTS
OVER 40 MPH)...BUT WILL PRODUCE RED FLAG CONDITIONS ESPECIALLY IN
THE MOUNTAINS AND ACROSS THE DESERTS NORTH OF LAS VEGAS.

.LONG TERM...MONDAY WILL SEE THE PASSAGE OF THE TROUGH THAT WILL
BRING THE SLIGHT COOL DOWN DURING THE WEEKEND. MODELS STILL PERSIST
IN DRAWING UP MOISTURE AHEAD OF THE TROUGH. HAVE INCREASED THE POPS
TO 20 PERCENT MONDAY FOR THE EASTERN 1/2 OF THE FORECAST AREA. THE
INSTABILITY LOOKS WEAK FOR THE WEST HALF OF THE FORECAST AREA BUT
SHOULD BE UNSTABLE ENOUGH FOR ISOLATED THUNDERSTORMS MONDAY
AFTERNOON IN THE EAST. THE TEMPERATURE FORECAST FOR NEXT WEEK
REQUIRED SOME CONSIDERATION. ENSEMBLE GUIDANCE CAME IN JUST BEFORE
PUTTING THIS FORECAST TO BED. THE AVERAGE MAXES AND MINS ARE AGAIN
MUCH COOLER THAN THE OPERATIONAL GFS DATA. I DID LOWER TEMPERATURES
TO BETWEEN THE OPERATIONAL...WHICH WAS CLOSE TO INHERITED
FORECAST...AND THE ENSEMBLE AVERAGE. LOOKING TOWARDS THE END OF THE
EXTENDED PERIOD...WEDNESDAY ONWARDS...ANOTHER DEEP TROUGH IS
FORECAST BY ALL MODELS TO DROP DOWN OVER THE WEST COAST. DETAILS
DIFFER BUT THE MAIN IDEA IS THAT THERE WILL DEEP TROUGHING OVER THE
AREA AND A SIGNIFICANT COOL DOWN COMING.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL INCREASE TODAY TO
AROUND 15 KNOTS WITH GUSTS TO 25KTS AFTER 19Z. WINDS WILL SUBSIDE
TO LESS THAN 10 KNOTS BY 04Z THIS EVENING. HIGH CLOUDS WILL REMAIN
OVER THE AREA ALL DAY TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...HIGH CIRRUS CLOUD CEILINGS WILL COVER MOST OF NEVADA
AND NORTHWEST ARIZONA TODAY. WINDS WILL INCREASE TODAY TO AROUND
15-25KTS WITH SOME LOCATIONS NORTH AND WEST OF THE LAS VEGAS VALLEY
SEEING SOUTHWEST WINDS 20-30KTS AFTER 19Z. WINDS WILL DECREASE BY
04Z TO THE 10 TO 15 KNOT RANGE.
&&

.FIRE WEATHER...GUSTY WINDS OVER 35 MPH ARE LIKELY ACROSS INYO
COUNTY CALIFORNIA AND MUCH OF SOUTHERN NEVADA...ESPECIALLY IN THE
MOUNTAINS AND THE DESERT AREAS NORTH OF LAS VEGAS. MINIMUM RELATIVE
HUMIDITY VALUES WERE WELL BELOW 15 PERCENT WEDNESDAY AND WILL REMAIN
LOW TODAY. THE FIRE WEATHER WATCH WAS UPGRADED TO A RED FLAG WARNING
TODAY FOR SOUTHERN NEVADA AND THE INYO COUNTY CALIFORNIA FIRE
WEATHER ZONES WERE ALSO INCLUDED. WIDESPREAD WIND GUSTS APPEAR MORE
FAVORABLE OVER SOUTHERN NEVADA FRIDAY AND A FIRE WEATHER WATCH WAS
ISSUED ACCORDINGLY. HOWEVER...WILL NEED TO REEVALUATE FOR AT LEAST
INYO COUNTY ON THE DAY SHIFT. RELATIVE HUMIDITY VALUES WILL BE
HIGHER UP THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA AS SOME
MOISTURE IS FORECAST TO BE DRAWN NORTHWARD BY THE TROUGH.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR
     NVZ460>465.
     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR NVZ460>465.
AZ...NONE.
CA...RED FLAG WARNING FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR
     CAZ226-227.
&&

CZYZYK/KENNEDY/ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 13, 6:09 AM PDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
609 AM PDT THU SEP 13 2007

CAZ519>522-NVZ014>020-022-140700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
609 AM PDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA
AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM
APPROACHES THE WEST COAST. DRY CONDITIONS AND GUSTY WINDS OVER 35
MPH WILL OCCUR TODAY ACROSS INYO COUNTY CALIFORNIA AND MOST OF
SOUTHERN NEVADA TO PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE
GROWTH. A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 7 PM
PDT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY CONDITIONS AND GUSTY SOUTHWEST WINDS WILL CONTINUE FRIDAY...
ESPECIALLY ACROSS SOUTHERN NEVADA. A FIRE WEATHER WATCH IS IN
EFFECT FOR MOST OF SOUTHERN NEVADA LATE FRIDAY MORNING THROUGH
FRIDAY EVENING. SIMILAR CONDITIONS MAY PERSIST SATURDAY AND
SUNDAY ACROSS THE SAME AREA ALTHOUGH RELATIVE HUMIDITY VALUES
MAY INCREASE SLIGHTLY AS TEMPERATURES LOWER 3 TO 5 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ001>003-036-CAZ523>527-NVZ021-140700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
609 AM PDT THU SEP 13 2007 /609 AM MST THU SEP 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOUTHWEST
WINDS WILL INCREASE ACROSS THE SAN BERNARDINO COUNTY DESERTS AND
NORTHWEST ARIZONA TODAY THOUGH IN GENERAL WIND SPEEDS AND/OR RELATIVE
HUMIDITY VALUES ARE EXPECTED TO REMAIN OUTSIDE OF CRITICAL FIRE
WEATHER THRESHOLDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOUTHWEST
WINDS WILL CONTINUE ACROSS THE SAN BERNARDINO COUNTY DESERTS AND
NORTHWEST ARIZONA FRIDAY THROUGH THE WEEKEND THOUGH IN GENERAL
WIND SPEEDS AND/OR RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN
OUTSIDE CRITICAL FIRE WEATHER THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:00 AM PDTRed Flag WarningVEFInyo, Tulare15 hr
Sep 13, 2:41 PM PDTWind AdvisoryVEFInyo, San Bernardino29 hr
Sep 13, 3:09 PM PDTRed Flag WarningVEFInyo, San Bernardino, Tulare29 hr
Sep 13, 4:00 AM PDTFire Weather WatchVEFClark, Esmeralda, Lincoln, Nye11 hr

Nearby

Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.